MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Impaired Healing (2378); Fluid Discharge (2686); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 02/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.3.Were there any patient factors that contributed to the event? malnutrition, diabetes, immunocompromised? 4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.How much surgicel was used during the procedure? 8.Was the surgicel product left in place? was the excess removed? 9.Has any surgical or medical intervention been performed? 10.What is physician¿s opinion as to the cause of this event? 11.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 12.What is the patient¿s current status? 13.What is the users experience w/ surgicel fibrillar and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a posterior lumbar discectomy, decompression, bone graft fusion, and internal fixation procedure on (b)(6) 2026 and absorbable hemostat was used.The patient actively completed relevant examinations after admission and underwent surgery after ruling out surgical contraindications.The doctor used absorbable hemostatic gauze during the surgery, and the surgery went smoothly.After the surgery, anti-inflammatory treatment (100ml of 0.9% sodium chloride injection+intravenous infusion of cefazolin sodium 4+72g bid), pain relief, swelling reduction, and stomach protection were given.The patient's skin was delicate, and the wound healing was poor after surgery.There was fat liquefaction at the lower end of the incision.Re examination of blood routine+full cycle c-rp (whole blood): red blood cell count 3.62 10 ^ 12/l , hemoglobin 109.00g/l ; serum albumin measurement (serum (venous blood collection): albumin 36.6g/l.On the 17th day after surgery, the patient's skin was delicate and the wound healing was poor.There was fat liquefaction at the lower end of the incision.The patient underwent lumbar debridement and negative pressure drainage again, bacterial culture was performed, and antibiotic resistance and dressing change treatment were continued.Postoperative treatment includes anti-inflammatory measures (100ml of 0.9% sodium chloride injection+intravenous infusion of cefazolin sodium 4+72g bid), pain relief, swelling reduction, and gastric protection.Intraoperative collection of exudate and tissue for general bacterial culture and identification (tissue fluid) showed pseudomonas aeruginosa.According to the consultation opinion of the pharmacy department, cefotaxime 2.0g ivgtt q6h combined with levofloxacin 0.75g ivgtt qd was given anti infective treatment.The patient was advised to strengthen nutrition, consume high-quality protein diet, improve their nutritional status, enhance their resistance, regularly review liver and kidney function, blood routine, crp, pct related examinations, and closely monitor wound healing.On the 46th day after surgery, the patient was discharged with a diagnosis of lumbar infection, poor wound healing, and incision fat liquefaction.Continue wound dressing treatment after discharge.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6 a manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24835628
Report Number2210968-2026-03797
Device Sequence Number9222706
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)280331(10)10ABMT
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number10ABMT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown